MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an antegrade approach to distal superficial femoral artery (sfa) /popliteal chronic total occlusion (cto) for revascularization while using a cto microwire 25g wire guide to push through the chronic total occlusion, that was obviously subintimal, the physician could feel the wire dragging and could see a defect at the tip of the wire when it was removed.The physician then moved to 18g cto wire and noticed the same feeling.The wire tip didn't appear to have a defect, but tissue/blood was on the tip.There was no damage to the vessel reported.No section of the device remained inside the patient's body and the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: product code: dqx.A review of the complaint history, device history record, documentation, drawing, quality control, specifications, as well as a visual inspection of the actual device was conducted during this investigation.One used approach cto microwire wire guide was returned with what appears to be biologic material on the distal end.A bend at 280cm from the proximal end was noted.No other nonconformities regarding the guide's surface defects were noted.Distal tip joint was examined for roundness, smoothness and free-of-holes; no non-conformities were noted.The guide outer diameter was within specifications.The guide distal tip core length measured within specifications.The overall length of the wire guide measured within specifications.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6608314
Report Number1820334-2017-01298
Device Sequence Number16416208
Product Code DXQ
UDI-Device Identifier00827002507920
UDI-Public(01)00827002507920(17)190901(10)5473688
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-18G
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1